| Model Number |
1103 |
| Medical Device Problem Code |
Pumping Problem (3016)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
12/02/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the ventricular assist device (vad) patient experienced elevated lactic acid dehydrogenase (ldh) levels that co ntinued to rise. international normalized ratio (inr) was therapeutic. log file review revealed high power which is consistent with a thrombus and a thrombus was identified inside the pump.The patient was being evaluated for a heart transplant or a pump exchange.The vad remains in use.
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
A supplemental is being submitted for additional information.Updated field: b5.Desc evt problem additional codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was further reported that the patient was hospitalized.The patient was treated with tissue plasminogen activator (tpa) which reduced the pump thrombus.
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: the ventricular assist device (vad) (b)(6) was not returned for evaluation.A review of the device history record was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed seven (7) suction alarms logged between (b)(6) 2025 and (b)(6) 2025.The suction alarms is an additional finding, unrelated to the reported event.Log file analysis revealed several increases in power consumption and estimated flows starting on (b)(6) 2025 leading to an increase on (b)(6) 2025 to parameters above normal operating range, and sixteen (16) high watt alarms logged on (b)(6) 2025.As a result, the reported high-power event was confirmed.Of note, the patient experienced thrombosis which was treated and reduced with tissue plasminogen activator (tpa).Based on the available information, the device may have caused or contributed to the reported event.Based on the risk documentation, possible causes of the observed suction event may be attributed to multiple factors including but not limited to thrombus at the inflow cannula/outflow graft, constriction at the outflow graft, and/or poor vad filling.Based on the available information, the most likely root cause of the reported high-power event can be attributed to external factors such as thrombus formation/ingestion.Per the instructions for use, device thrombus is a known potential complication associated with the implantation of a vad.There is no evidence that the patient had a history of similar adverse events.Possible clinical factors that may have contributed to this event include the patient¿s pre-existing history and related comorbidities, the progression of their underlying disease, issues related to the therapeutic use of anticoagulant and antiplatelet medications and the patient's complex post-operative course.There are possible patient, pharmacological and procedural factors that may have contributed to this event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.